Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 2, 2021, 4:13 PM EDT for Charleston County, South Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 4:13 PM EDT (20:13 UTC)
- Expired
- Aug 2, 2021, 4:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 140 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 451 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643
WWUS82 KCHS 022013
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
413 PM EDT Mon Aug 2 2021
SCZ050-022045-
Charleston-
413 PM EDT Mon Aug 2 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY...
At 413 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Awendaw, or 13 miles southwest of
McClellanville, moving southeast at 10 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Mount Pleasant, Awendaw, Garris Landing, Price Inlet, Bull Island and
Capers Inlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3298 7951 3297 7952 3288 7955 3282 7968
3290 7978 3305 7966 3298 7948
TIME...MOT...LOC 2013Z 301DEG 9KT 3296 7964
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 2, 4:02 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 2, 4:02 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Charleston SC 402 PM EDT Mon Aug 2 2021 .SYNOPSIS... A stationary front will maintain unsettled weather including the chance for heavy rainfall across the area through the week. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... As of 4 PM: Visible satellite showed a well defined sea breeze along the SC and GA coast. An arching boundary was slowly pushing south over Berkeley County, intersecting with the sea breeze over the McClellanville area. KCLX detected several returns near the sea breeze and across inland SE GA. Convection should continue to increase in coverage through the rest of the afternoon into this evening, supported by MLCAPE between 1500-2000 J/kg. DCAPE values are expected to range between 700-1000 J/kg, yielding well-defined outflow boundaries. Additional thunderstorms will likely develop along the boundaries, especially across SE GA. Coverage late this afternoon should increase to scattered to numerous showers and thunderstorms this evening. Coverage should be greatest across SE GA late this afternoon and evening, spreading north across the SC Lowcountry during the mid to late evening. Isolated to scattered showers and thunderstorms may linger across the CWA through tonight. Low temperatures are forecast to range in the low to mid 70s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... Aloft, an anomalously strong mid-level trough will continue to deepen just west of the Ohio River Valley. As the trough continues to deepen shortwaves will likely travel over the region, enhancing the forcing necessary for showers/thunderstorms to develop. At the surface a stationary front will remain positioned over or just north of the forecast area. The region will remain poised under a very moist atmosphere featuring PWATs over 2.0 inches and surface-based CAPE values generally between 1000-1500 J/kg. This environment will support numerous showers/thunderstorms throughout most of the daylight hours and possibly into each night. Severe parameters are not very supportive of severe thunderstorm formation, however a strong to marginally severe storm cannot be ruled out. Flooding will be the main concern through the forecast period, as there is the potential for heavy rain each day. Some areas have seen heavy rainfall within the last several days, increasing the flooding threat. Although there is not coastal flooding expected during the period, any rain that falls around high tide has the potential to enhance flood risk. WPC has outlooked the area in a Slight Risk for Excessive Rainfall through the next three days. Generally 3 to 4 inches across SE GA and 4 to 6 across SE SC. Although there is the potential for localized higher amounts. The flooding threat is expected to increase each day as the week progresses, as each day has the potential for heavy rainfall. Temperatures through the period are expected to be slightly below normal, with low to mid 80s during the day and low to mid 70s at night. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Mid-level troughing will continue through the weekend, then Atlantic high pressure will slowly become the dominate feature by early next week. Although high pressure will slowly build into the region this weekend an unsettled weather pattern is still expected as the moist airmass will still be positioned over our region. Shower/thunderstorm coverage will be less extensive than earlier in the week, however flooding is still a concern as the soils will be very saturated. Temperatures will slowly rise closer to normal, with highs around 90 by the start of next week. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... Prior to the 18Z TAFs: Visible satellite indicated that the sea breeze along the SC coast was drifting slowly inland, remaining pinned to the coast along the GA coast. A developing area of cumulus was developing along and ahead of the sea breeze across all the terminals. Showers may develop in the vicinity of each terminals this afternoon. Thunderstorms are possible during the late afternoon into early this evening, highlighted with VCTS at KCHS and KJZI and TEMPO at KSAV between 22-02Z. Isolated to scattered convection may linger across the region tonight. After daybreak Tuesday, sfc low pressure is expected to approach from the SW. As the low approaches, MVFR ceilings and rounds of showers/thunderstorms will develop from south to north. The KSAV TAF will feature MVFR ceilings and showers after 13Z. Extended Aviation: Periods of flight restrictions are expected this week, especially in showers/thunderstorms. && .MARINE... Tonight: A stationary front will linger inland, with a broad area of low pressure over the Midlands of SC. This pattern will provide the marine zones with steady south winds between 10-15 kts. Seas are forecast to range from 2-4 ft. Tuesday through Saturday: South to southwesterly winds generally 10 to 15 knots will prevail through the period with seas 2 to 4 feet. Late Tuesday into Wednesday there is a chance that wind gusts could exceed 25 knots, especially in the 20 to 60 nm GA waters. Small Craft Advisories could be needed. Numerous showers/thunderstorms are expected through the period as well, bringing higher wind gusts and locally higher wave heights. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...NED SHORT TERM...CPM LONG TERM...CPM AVIATION...NED/CPM MARINE...NED/CPM
Hazardous weather outlook, Aug 2, 3:07 AM EDT, 13 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 307 AM EDT Mon Aug 2 2021 AMZ330-350-352-354-374-030715- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 307 AM EDT Mon Aug 2 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-030715- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 307 AM EDT Mon Aug 2 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Heavy Rain/Flooding: Showers and thunderstorms with locally heavy rainfall will impact much of the region this afternoon and tonight. The rain could be heavy at times and produce flooding of low-lying and poor drainage areas. Isolated instances of flash flooding are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heavy Rainfall/Flooding: Unsettled weather will develop across the area this week as a cold front stalls near the region. Periods of locally heavy rainfall are likely with flash flooding possible, especially in low-lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Aug 2, 3:48 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Charleston SC
348 PM EDT Mon Aug 2 2021
SCZ050-022015-
Charleston-
348 PM EDT Mon Aug 2 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY...
At 348 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Awendaw, or 12 miles southwest of
McClellanville, moving southwest at 15 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Mount Pleasant, Awendaw, Garris Landing, Price Inlet and Bull Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3287 7958 3284 7963 3285 7964 3292 7978
3306 7961 3300 7949
TIME...MOT...LOC 1948Z 033DEG 14KT 3298 7963
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Aug 2, 3:54 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Charleston SC
354 PM EDT Mon Aug 2 2021
GAZ138-022030-
Inland Liberty-
354 PM EDT Mon Aug 2 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY COUNTY...
At 354 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Hinesville, moving southeast at 15 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Hinesville, Fort Stewart, McIntosh, Walthourville, Midway, Riceboro,
Flemington and Allenhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3176 8163 3178 8165 3179 8165 3180 8167
3184 8170 3196 8160 3185 8138 3185 8137
3172 8148
TIME...MOT...LOC 1954Z 330DEG 13KT 3185 8163
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Aug 2, 4:02 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Charleston SC
402 PM EDT Mon Aug 2 2021
GAZ141-022030-
Coastal McIntosh-
402 PM EDT Mon Aug 2 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY...
At 402 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Sapelo Island
to near Darien, and moving southeast at 10 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Darien, Wolf Island, Carnigan, Blackbeard Island, Valona, Sapelo
Island, Little Saint Simons Island and Meridian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3129 8142 3130 8142 3132 8144 3133 8144
3133 8145 3134 8148 3157 8130 3153 8114
3149 8116 3140 8122 3129 8123
TIME...MOT...LOC 2002Z 302DEG 7KT 3148 8128 3132 8142
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Aug 2, 4:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
413 PM EDT Mon Aug 2 2021
SCZ050-022045-
Charleston-
413 PM EDT Mon Aug 2 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY...
At 413 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Awendaw, or 13 miles southwest of
McClellanville, moving southeast at 10 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Mount Pleasant, Awendaw, Garris Landing, Price Inlet, Bull Island and
Capers Inlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3298 7951 3297 7952 3288 7955 3282 7968
3290 7978 3305 7966 3298 7948
TIME...MOT...LOC 2013Z 301DEG 9KT 3296 7964
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:22 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 23 min |
| Aug 1, 10:09 PM EDT | Special Weather Statement | CHS | Berkeley | 36 min |
| Aug 1, 10:57 PM EDT | Special Weather Statement | CHS | Berkeley | 33 min |
| Aug 1, 11:32 PM EDT | Special Marine Warning | CHS | 118 min | |
| Aug 2, 1:10 AM EDT | Special Marine Warning | CHS | 95 min | |
| Aug 2, 3:48 PM EDT | Special Weather Statement | CHS | Charleston | 27 min |
| Aug 2, 3:58 PM EDT | Special Marine Warning | CHS | 78 min | |
| Aug 2, 4:04 PM EDT | Special Marine Warning | CHS | 86 min | |
| Aug 2, 4:33 PM EDT | Special Marine Warning | CHS | 117 min | |
| Aug 2, 4:47 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Aug 2, 5:27 PM EDT | Special Marine Warning | CHS | 93 min | |
| Aug 2, 6:05 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 85 min |
| Aug 2, 6:12 PM EDT | Special Marine Warning | CHS | 93 min | |
| Aug 2, 6:38 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 97 min |
| Aug 2, 7:24 PM EDT | Special Weather Statement | CHS | Charleston | 36 min |
| Aug 2, 7:27 PM EDT | Special Weather Statement | CHS | Jasper | 33 min |
| Aug 2, 7:31 PM EDT | Special Weather Statement | CHS | Dorchester | 29 min |
| Aug 2, 7:59 PM EDT | Special Weather Statement | CHS | Dorchester | 31 min |
| Aug 2, 3:54 PM EDT | Special Weather Statement | CHS | Liberty | 36 min |
| Aug 2, 4:02 PM EDT | Special Weather Statement | CHS | McIntosh | 28 min |
| Aug 2, 4:29 PM EDT | Special Weather Statement | CHS | Liberty | 31 min |
| Aug 2, 4:58 PM EDT | Special Weather Statement | CHS | McIntosh | 32 min |
| Aug 2, 5:11 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 37 min |
| Aug 2, 5:35 PM EDT | Areal Flood Advisory | CHS | Bryan, Liberty | 55 min |
| Aug 2, 5:46 PM EDT | Areal Flood Advisory | CHS | Chatham | 89 min |
| Aug 2, 6:43 PM EDT | Special Weather Statement | CHS | Effingham | 32 min |
| Aug 2, 7:05 PM EDT | Areal Flood Advisory | CHS | Bulloch, Candler, Tattnall | 2 hr |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.